Louisiana, 2007Tornadoes and Hail in Louisiana, May 3, 2007
May 3, 2007 · NWS JAN · 11 events in 4 counties and zones
Severe weather developed over the region during the day on May 3rd, peaked during the late afternoon hours and ended by early evening. The majority of the severe weather, as well as the hardest hit areas, occurred across Southeast Arkansas, Northeast Louisiana and West-Central Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $2.6 million
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe weather developed over the region during the day on May 3rd, peaked during the late afternoon hours and ended by early evening. The majority of the severe weather, as well as the hardest hit areas, occurred across Southeast Arkansas, Northeast Louisiana and West-Central Mississippi. A mix of hail, damaging winds and a few tornadoes occurred during the event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 3, 1:25 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, May 3, 1:25 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT THU MAY 3 2007
.SHORT TERM...THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS ACROSS
SOUTH-CENTRAL MS WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON AND EXIT
INTO ALABAMA BY THIS EVENING. A FEW REPORTS OF LARGE HAIL AND
DAMAGING WINDS HAVE ALREADY BEEN RECEIVED WITH THIS LINE.
A SECOND AREA OF THUNDERSTORMS IS MOVING RAPIDLY ACROSS NORTHERN LA
AND WILL SPREAD INTO THE FORECAST WITHIN A FEW HOURS. WIND
DAMAGE...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE WITH THIS
ACTIVITY. THE STORMS WILL CONTINUE FOR MUCH OF THE NIGHT AND INTO THE
FIRST HALF OF FRIDAY. THEN A DRYING TREND IS EXPECTED AS THE
WEAKENING MID LEVEL LOW MOVES OFF TO THE EAST.
.LONG TERM...STRONG RIDGING WILL DEVELOP ACROSS THE AREA SATURDAY
INTO NEXT WEEK. THIS WILL LEAD TO A WARM AND MAINLY DRY PERIOD. ANY
SHOWER AND THUNDERSTORM ACTIVITY THAT DOES DEVELOP WILL BE ISOLATED
AND LIMITED TO THE LATE AFTERNOON AND EVENING HOURS. NO CHANGES MADE
TO THE EXTENDED FORECAST THIS AFTERNOON.
&&
.AVIATION...MAIN ISSUE FOR THE TAF SITES WILL BE TSTMS THIS AFTERNOON
AND OVERNIGHT. INITIAL LINE MAY AFFECT KJAN..KMEI AND KHBG. A
SECOND AREA OF TSTMS WILL AFFECT KGLH...KGWO AND KJAN LATE THIS
AFTERNOON AND EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 82 64 84 / 60 49 22 15
MERIDIAN 61 81 61 83 / 33 28 36 15
VICKSBURG 67 83 67 87 / 63 57 14 11
HATTIESBURG 63 83 66 85 / 27 42 30 24
NATCHEZ 66 81 67 85 / 62 56 12 15
GREENVILLE 64 79 66 86 / 66 54 14 7
GREENWOOD 65 79 66 85 / 62 48 21 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SCW
Hazardous weather outlook, May 3, 12:30 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT THU MAY 03 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041830-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
130 PM CDT THU MAY 03 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND FRIDAY...
...THUNDERSTORMS...
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE AREA. THE THUNDERSTORMS WILL COME IN TWO
ROUNDS.
THE FIRST ROUND WILL MOVE ACROSS SOUTHERN AND EASTERN PARTS OF
MISSISSIPPI DURING THE MID TO LATE AFTERNOON HOURS...AFFECTING
HATTIESBURG...LAUREL AND MERIDIAN. LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE WITH THESE STORMS.
THE SECOND ROUND OF STORMS WILL PUSH INTO NORTHEAST LOUISIANA
DURING THE MID TO LATE AFTERNOON HOURS AND THEN INTO WESTERN
MISSISSIPPI LATE THIS AFTERNOON. SOME LOCATIONS TO BE AFFECTED BY
THESE STORMS INCLUDE WINNSBORO...VICKSBURG...AND JACKSON. LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS.
...FLOODING...
THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCAL RAINFALL AMOUNTS IN
THE 1 TO 3 INCH RANGE GENERALLY ALONG AND NORTH OF INTERSTATE 20.
THIS WILL CAUSE PONDING OF ROADS AND FLOODING OF POOR DRAINAGE
AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING...OTHERWISE
ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY MORNING...MAY
10TH.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, May 3, 12:34 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND GST BROOKHAVEN 31.58N 90.45W
05/03/2007 E70 MPH LINCOLN MS EMERGENCY MNGR
&&
WILSONLocal storm report, May 3, 12:35 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL BROOKHAVEN 31.58N 90.45W
05/03/2007 E0.88 INCH LINCOLN MS EMERGENCY MNGR
&&
WILSONLocal storm report, May 3, 12:59 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 2 S BROOKHAVEN 31.55N 90.45W
05/03/2007 LINCOLN MS EMERGENCY MNGR
TREES DOWN NEAR THE I-55 AND HIGHWAY 84 INTERSECTION.
0135 PM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
05/03/2007 LINCOLN MS EMERGENCY MNGR
TREES AND POWERLINES DOWN.
&&
WILSONLocal storm report, May 3, 1:55 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 2 SE PINOLA 31.86N 89.94W
05/03/2007 E0.88 INCH SIMPSON MS BROADCAST MEDIA
NICKEL HAIL NEAR PINOLA. REPORT RELAYED BY WLBT TV.
&&
JCULINLocal storm report, May 3, 2:23 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 NW MIZE 31.88N 89.57W
05/03/2007 M0.25 INCH SMITH MS EMERGENCY MNGR
&&
HAMRICKEvent by event
8 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Morehouse
- When
- May 3, 3:30 PM CST to 3:33 PM CST
- Where
- Morehouse County, 0.69 mi S of Marcarco
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 32.710, -91.980
Substantial wind damage occurred from a evolving bow echo across extreme southwest Morehouse Parish, in the Westlake Community. Numerous large trees were uprooted, power lines blown down and some homes sustaining roof damage. This bow echo continued to intensify as it moved across the parish caused additional wind damage and two brief tornadoes.
Thunderstorm Wind, Morehouse
- When
- May 3, 3:45 PM CST to 3:48 PM CST
- Where
- Morehouse County, Bastrop
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.780, -91.900
Substantial wind damage from wind gusts between 75 and 85 MPH occurred around Bastrop as a bow echo slammed through the parish. Dozens of trees and power lines were blown down along with many homes sustaining minor to major damage. Some people were trapped in their home from either downed trees or other debris blocking the way out. The International Paper Plant measured an 86 MPH wind gust. This bow echo continued to produce significant wind damage across the parish along with two brief tornadoes.
Tornado, Morehouse
- When
- May 3, 3:47 PM CST to 3:49 PM CST
- Where
- Morehouse County, 4.5 mi WNW of Beekman to 3.5 mi NW of Beekman
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 75 yd
- Property damage
- $120,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.945, -91.952
This tornado touched down just northwest of Beekman and damaged one home where most of its roof was blown off. Additionally, numerous trees were uprooted and snapped along the 2 mile path.
Thunderstorm Wind, Morehouse
- When
- May 3, 3:48 PM CST to 3:50 PM CST
- Where
- Morehouse County, 4 mi N of Bastrop to 5 mi ENE of Bastrop
- Measured
- 87 kt (100 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 32.838, -91.900
Significant straight line wind damage occurred in about a two to three mile swath north of Bastrop near the Log Cabin community. Scattered damage occurred all throughout this area, with spots of more intense damage where apparent microbursts occurred. Nearly 20 homes suffered moderate to major damage, with a few destroyed, mainly due to large trees falling on the homes. One minor injury also occurred. Maximum winds in the swath estimated to be 90 to 100 mph.
Tornado, Morehouse
- When
- May 3, 3:51 PM CST to 3:52 PM CST
- Where
- Morehouse County, 6 mi NE of Bastrop to 6.5 mi NE of Bastrop
- Rating
- EF1
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.841, -91.827
This tornado briefly touched down in the Log Cabin Community and significantly damaged one home as it was shifted from its foundation and had roof damage. A number of trees were snapped and uprooted within the short path.
Thunderstorm Wind, Morehouse
- When
- May 3, 3:55 PM CST to 3:58 PM CST
- Where
- Morehouse County, 6 mi N of Beekman
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.007, -91.880
Significant straight line wind damage occurred along the Morehouse Parish/Ashley County border west of Rawls. A number of trees were uprooted, and a couple of large limbs fell on a home causing minor damage. The maximum winds were estimated at 70 to 80 MPH.
Thunderstorm Wind, West Carroll
- When
- May 3, 4:27 PM CST to 4:36 PM CST
- Where
- West Carroll County, Oak Grove to Kilbourne
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.870, -91.380
Several trees were blown down, mainly in the central and northern portion of the parish.
Hail, West Carroll
- When
- May 3, 4:37 PM CST to 4:39 PM CST
- Where
- West Carroll County, Kilbourne
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.000, -91.300
Thunderstorm Wind, West Carroll
- When
- May 3, 4:40 PM CST
- Where
- West Carroll County, 2 mi S of Pioneer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.701, -91.430
A few trees were blown down.
Thunderstorm Wind, Franklin
- When
- May 3, 5:15 PM CST
- Where
- Franklin County, 3 mi E of Baskin
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.270, -91.699
A few trees were blown down between Baskin and Crowville. One tree blocked Highway 555 and had to be removed.
Thunderstorm Wind, Concordia
- When
- May 3, 7:50 PM CST to 8:05 PM CST
- Where
- Concordia County, 0.91 mi NE of St Genevieve to Vidalia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.539, -91.519
A few trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Arkansas, May 3, 2007$810,000 · EF1 · 8 events
- Hail and Damaging Winds in Mississippi, May 3, 2007$354,000 · 1.25 in hail · 24 events
- Hail and Damaging Winds in Texas, May 3, 2007$140,000 · 1.75 in hail · 9 events
- Hail in Florida, May 3, 2007$100,000 · 1 in hail · 2 events
- Tornadoes and Hail in Texas, May 3, 2007$58,000 · EF0 · 13 events
- Flash Flooding and Flooding in Missouri, May 3 to 4, 2007$75,000 · 7 events
- Damaging Winds in Louisiana, May 3, 20071 injured · $45,000 · 65 kt wind · 6 events
- Tornadoes and Hail in Colorado, May 3 to 7, 2007$6,000 · EF0 · 32 events
- Hail and Damaging Wind in Wyoming, May 3, 2007$30,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, May 3, 2007$15,000 · 1.75 in hail · 16 events
- High Wind in Texas, May 3, 2007$20,000 · 53 kt wind · 1 event
- Hail and Lightning Strike in Tennessee, May 3, 2007$15,000 · 0.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31875, 31877, 32916, 32941, 32944, 32946, 32975, 32978, 32979, 32999, 33001.